Alert archive / Oklahoma / Ice Storm Warnings in 2023

Ice Storm Warning 1, NWS Tulsa, OK

February 1, 20234 counties in Oklahoma

NWS Tulsa, OK issued this ice storm warning at Feb 1, 2023, 2:31 AM CST for 4 counties in Oklahoma. It took effect at Feb 1, 2023, 12:00 PM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2023, 2:31 AM CST (08:31 UTC)
In effect from
Feb 1, 2023, 12:00 PM CST
Expired
Feb 2, 2023, 12:00 PM CST
In force
24 hr
Issued by
NWS Tulsa, OK

Counties Haskell County, OK, Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this ice storm warning went out at Jan 31, 10:45 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Jan 31, 10:45 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1045 PM CST Tue Jan 31 2023

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 940 PM CST Tue Jan 31 2023

Areas of light precip are likely to pass across far SE OK through
the overnight hours and contribute to already slick roadways.
Current advisory for these scenario is on track.
Latest guidance continues to support expanding precipitation
across the region tomorrow afternoon through tomorrow night.
The potential for higher icing remains possible warranting the
current watch area. A full suite of overnight guidance will be
available for any further updates to the headlines.

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 244 PM CST Tue Jan 31 2023

The main concern after tonight is the potential for ice
accumulation, possibly significant, across parts of southeast
Oklahoma and west central Arkansas from late Wednesday afternoon
into Thursday morning. This period will be covered by a Winter
Storm Watch, separate from the ongoing highlights, as there should
be a break in impactful precip from late tonight through at least
Wednesday morning.

Precipitation will begin to expand northeast across southeast OK
and into western AR by mid to late Wed afternoon as the primary
upper low, presently centered near Yuma, AZ ejects east with
stronger forcing expected to generally be focused to the south of
I-40 through Thursday morning. Thermal profiles by this time will
generally favor liquid precip as warm layer aloft strengthens.
However, the shallow cold air in the lower levels will likely
prove to be tough to remove. Models are coming around finally to
this idea and given initially dry low levels, wet bulb cooling
will also help to keep sfc temps at or below freezing once the
onset of precip occurs. This sets up high potential for
accumulating ice, which will be the focus of the watch. There is
at least limited potential for convective elements to enhance
precip amounts, and some of the CAMs do indicate this possibility
as mid level lapse rates above cold air remain relatively steep.
So while currently forecast ice amounts are borderline for a
warning, should be noted that some areas could end up with
considerably more. Farther north, lighter ice amounts will be
possible and an advisory may ultimately need to cover parts of NE
OK and NW AR.

Beyond this system, a quiet stretch of weather with warming
temperatures is expected. Next chance of precip looks to be about
next Tuesday, but temps will be well above normal by then.

&&

.AVIATION...
(06Z TAFS)
Issued at 1045 PM CST Tue Jan 31 2023

MVFR cigs continue to hang around KFSM this evening and will
likely continue through most of the period. Otherwise, cigs have
scattered out for the most part with a steady stream of high
clouds overhead. Another wave of precipitation, mostly in the form
of freezing rain will arrive tomorrow afternoon across SE OK and
then spread into west central Arkansas by evening. Freezing rain
could be heavy at times and IFR/LIFR cigs will also be likely for
those sites. Most of the precipitation is expected to stay south
of NE OK sites, though some very light wintry mix precip will be
possible for a brief time tomorrow evening.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   19  32  26  46 /   0  10  30  10
FSM   25  35  30  43 /   0  20  70  20
MLC   21  31  27  41 /   0  50  80  30
BVO   14  34  22  48 /   0   0  10  10
FYV   18  35  27  43 /   0  10  50  20
BYV   18  30  28  43 /   0   0  40  10
MKO   21  32  28  42 /   0  10  50  20
MIO   17  34  25  46 /   0   0  10  10
F10   20  31  28  43 /   0  20  50  20
HHW   24  32  30  43 /  20  80  90  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Watch from Wednesday afternoon through Thursday
     morning for OKZ049-053-072>076.

     Winter Weather Advisory until 6 AM CST Wednesday for OKZ049-053-
     076.

AR...Winter Storm Watch from Wednesday afternoon through Thursday
     morning for ARZ019-020-029.

&&

SHORT TERM...07
LONG TERM....14
AVIATION...04
Hazardous weather outlook, Jan 31, 4:41 PM CST, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
441 PM CST Tue Jan 31 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
441 PM CST Tue Jan 31 2023

...WINTER WEATHER IMPACTS CONTINUE THROUGH WEDNESDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

WINTER WEATHER.
FREEZING DRIZZLE.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Areas of freezing drizzle will likely persist across southeast
Oklahoma through the overnight hours. Additional ice amounts
will be very light however slick spots will be maintained
especially on bridges and overpasses.
Additional ice accumulations are forecast for Wednesday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY and THURSDAY...Winter Weather Potential.
FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY...No Hazards.
MONDAY...High Wind Potential.

EXTENDED DISCUSSION...
A large area of freezing rain will spread across north
Texas and eventually into portions of eastern Oklahoma
and northwest Arkansas late Wednesday through Wednesday
night. Additional ice accumulations around one quarter
inch are forecast for much of southeast Oklahoma into
west central Arkansas through early Thursday morning.
Light ice accumulations will be possible further north
across northeast Oklahoma and far northwest Arkansas.
Travel impacts are likely to expand due to the additional
icing.

Precipitation is expected to end early Thursday with
a warming and drying trend from late week into
next weekend.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:31 AM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Choctaw, Creek, Delaware, McIntosh and 7 more33 hr

Nearby

Ice Storm Warnings in Oklahoma, 2023Ice Storm Warnings in Arkansas, 2023Every ice storm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.